MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS ESHEATH INTRODUCER SET; INTRODUCER, CATHETER

EDWARDS LIFESCIENCES EDWARDS ESHEATH INTRODUCER SET; INTRODUCER, CATHETER
Model Number 914ESA
Medical Device Problem Codes Failure to Advance (2524); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.The device is not returning.
 
Event or Problem Description
As reported, during the procedure of a 23 mm sapien 3 ultra valve in the aortic position via transfemoral approach, there was difficulty inserting the esheath into the patient.A peripheral angioplasty of the calcium was performed and the angioplasty balloon was left inflated inside the tip of the esheath.This action damaged the tip of the esheath causing pre-expansion the tip which was noted to be split and frayed.There was no injury to the patient.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted for correction and additional information base on the device evaluation.The following sections of this report have been updated: corrected h.6 component codes and investigation conclusions and added new information to h.6 type of investigation and investigation findings.The esheath was not returned to edwards lifesciences for evaluation.Without the device returned for evaluation, visual inspection, functional testing and dimensional analysis were unable to be completed.Imagery was provided from the site and revealed the following: calcification and undersized vessels present in patient's access vasculature.During manufacturing, the device undergoes multiple 100% inspections.In addition, the work order underwent functional product verification testing on a sampling basis as a requirement for lot release.These inspections and tests during the manufacturing process support that it is unlikely that a non-conformance contributed to the reported complaint.The instructions for use/training manuals were reviewed for guidance/instruction involving the esheath and delivery system usage.Based on the review of the ifu/training manuals, no deficiencies were identified.The complaints were unable to be confirmed.As the device was not returned, engineering was unable to perform any visual inspection, functional testing or dimensional analysis.Therefore, the presence of a manufacturing non-conformance was unable to be determined.However, reviews of the dhr, lot history, and complaint history did not provide any indication that a manufacturing non-conformance would have contributed to the complaint event.A review of the ifu and training manuals revealed no deficiencies.Furthermore, no abnormalities were observed during device unpacking or preparation, indicating that the device was not found damage out of the box.In this case, ''there was difficulty inserting the esheath into the patient.A peripheral angioplasty of the calcium was performed and may have left the angioplasty balloon inflated inside the tip of the esheath accidentally.This action may have damaged the tip of the esheath causing pre-expansion the tip which was noted to be split and frayed''.Per the training manual, ''push force can vary due to angle of insertion, vessel diameter, tortuosity and degree of calcification''.The presence of calcification can create a challenging pathway for sheath insertion as it can create friction through contact with sheath shaft.Additionally, as the angioplasty balloon may have been inflated within the sheath, the expansion of the balloon likely pushed outward against the sheath distal tip and split it.As such, available information suggests that patient (calcification, tortuosity) and procedural factors (balloon inflated within sheath) may have contributed to the complaint events.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.No ifu, labeling, and training manual inadequacies were identified.Therefore, no corrective or preventative action (capa) nor product risk assessment (pra) is required at this time.

Brand Name
EDWARDS ESHEATH INTRODUCER SET
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key13385218
Report Number2015691-2022-03676
Device Sequence Number1843359
Product Code DYB
UDI-Device Identifier00690103193985
UDI-Public(01)00690103193985(17)230225(10)63652018
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
K200258
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2023
Device Model Number914ESA
Device Catalogue Number914ESA
Device Lot Number63652018
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2022
Supplement Date Received by Manufacturer03/17/2022
Initial Report FDA Received Date01/28/2022
Supplement Report FDA Received Date03/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale